Alert archive / Alabama / Flash Flood Warnings in 2020

Flash Flood Warning 9, NWS Birmingham, AL

February 18, 2020Jefferson County, Shelby County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at Feb 18, 2020, 5:43 PM CST for Jefferson County, Shelby County, Tuscaloosa County, Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2020, 5:43 PM CST (23:43 UTC)
Expired
Feb 18, 2020, 8:45 PM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 6:05 PM CSTFLASH FLOOD2 Wnw Lake Tuscaloosa D, ALUNKNOWN ROAD FLOODED NEAR SOKOL PARK. PHOTO SUBMITTED VIA SOCIAL MEDIA.
Feb 18, 6:15 PM CSTFLOOD1 Nw Bessemer, ALWATER OVER ROAD ON 19TH ST NEAR U.S. PIPE.
Feb 18, 7:05 PM CSTFLASH FLOODJoe Tucker Park, AL4700 BLOCK OF HOLLOW LANE IS DEEMED IMPASSABLE DUE TO WATER COVERING THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WGUS54 KBMX 182343
FFWBMX
ALC073-117-125-190245-
/O.NEW.KBMX.FF.W.0009.200218T2343Z-200219T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
543 PM CST Tue Feb 18 2020

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Tuscaloosa County in west central Alabama...
  Northwestern Shelby County in central Alabama...
  Jefferson County in central Alabama...

* Until 845 PM CST.

* At 541 PM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has 
  already fallen in the past hour, with additional heavy rainfall 
  possible over the next few hours. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Alabaster,
  Bessemer, Homewood, Northport, Pelham, Mountain Brook, Trussville,
  Helena, Hueytown, Gardendale, Irondale, Leeds, Moody, Fairfield,
  Chelsea and Fultondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3337 8784 3352 8725 3355 8719 3360 8720
      3363 8710 3366 8709 3365 8655 3356 8655
      3354 8651 3342 8652 3327 8680 3321 8703
      3325 8703 3325 8708 3322 8710 3324 8714
      3318 8720 3307 8783

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

40/Sizemore
2 follow-up statements
147 
WGUS74 KBMX 190115
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
715 PM CST Tue Feb 18 2020

ALC073-117-125-190245-
/O.CON.KBMX.FF.W.0009.000000T0000Z-200219T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-Shelby AL-Jefferson AL-
715 PM CST Tue Feb 18 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
TUSCALOOSA...NORTHWESTERN SHELBY AND JEFFERSON COUNTIES...

At 715 PM CST, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to two 
inches of rain have already fallen. Flash flooding is already 
occurring along Shades Creek near Greenwood per automated gauges, 
with levels also quickly rising along Village Creek near Avenue W. 
Flash flooding has also been reported near Northport.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Northport, Pelham, Mountain Brook, Trussville, Helena,
Hueytown, Gardendale, Irondale, Leeds, Moody, Fairfield, Chelsea and
Fultondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3337 8784 3352 8725 3355 8719 3360 8720
      3363 8710 3366 8709 3365 8655 3356 8655
      3354 8651 3342 8652 3327 8680 3321 8703
      3325 8703 3325 8708 3322 8710 3324 8714
      3318 8720 3307 8783

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

40/Sizemore
006 
WGUS74 KBMX 190214
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
814 PM CST Tue Feb 18 2020

ALC073-117-125-190245-
/O.CON.KBMX.FF.W.0009.000000T0000Z-200219T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-Shelby AL-Jefferson AL-
814 PM CST Tue Feb 18 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
CENTRAL TUSCALOOSA...NORTHWESTERN SHELBY AND SOUTHERN JEFFERSON
COUNTIES...

At 809 PM CST, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to two 
inches of rain have already fallen over the past three hours, with 
locally higher amounts. Flash flooding is ongoing in localized areas 
across the warned area. Flooding impacts are expected to improve as 
rainfall intensity has decreased across the area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Northport, Pelham, Mountain Brook, Helena, Hueytown,
Irondale, Fairfield, Chelsea, Fultondale, Holt, Pleasant Grove,
Tarrant and Midfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3331 8766 3347 8735 3361 8669 3337 8661
      3327 8680 3321 8703 3325 8703 3325 8708
      3322 8710 3324 8714 3318 8720 3310 8766

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

40/Sizemore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 5:08 PM CST, 35 minutes earlier.

Area forecast discussion, Feb 18, 5:08 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
508 PM CST Tue Feb 18 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0451 PM CST Tue Feb 18 2020/

Currently monitoring rotating showers from Tuscaloosa to
Birmingham to Anniston. Additional rotating showers were present
near Troy and also approaching Clanton. SBCAPE/MLCAPE values are
only 500 with higher values hanging back to the southwest. Several
split storms were also noted with nearly unidirectional
hodographs. Bulk shear is more than enough for organized severe
storms, storm relative helicity values are around 200 in the low
levels, but we are lacking in instability at the present moment.
Since low level convergence/CAPE is lacking. it was preventing
stretching to the ground, ice development, and subsequent
lightning. The cold front was approaching the back side of the
activity from Tuscaloosa to Birmingham. Therefore, there is the
potential that this activity goes up in intensity slightly the
next few hours. SPC has a Marginal Risk in place, and do not
expect a watch or widespread severe. But an isolated wind gusts or
brief tornado can not be rules out.

Flooding appears to be a good threat the next several hours. Many
locations received 1 to 3 inches since last night. AN additional 1
to 3 inches is possible overnight. Therefore, storm total
rainfall amounts will be in the 1 to 4 inch range, with locally
higher totals. The current rain rate with the heaviest storms
along I-59 were in the 2 to 4 inches per hour. Luckily these
storms were moving but many spots will receive more than one heavy
outburst. Watch for potential warnings through the overnight
hours. Stay away from already swollen creeks and streams and watch
for those normally flood prone areas.

The cold front will slowly move southward overnight as the overall
rain amounts decrease significantly.

75

Previous short-term discussion:
/Updated at 0331 PM CST Tue Feb 18 2020/

A cold front is now moving into northwest Alabama, with a 60F
dewpoint airmass extending northward to the I-22 corridor across
the west, angling southeastward to Anniston in the east. An area
of moderate to heavy rainfall is oriented west to east just north
of the I-20 corridor, resulting in stable conditions across the
far north. This area of rain will be shifting southward, impacting
the TCL-BHM-ANB metro areas during the evening commute. Additional
rainfall amounts this evening of 1.5 to 2.5 inches (with locally
higher amounts) are possible, and a Flash Flood Watch remains in
effect until early Wednesday morning.

Instability ahead of the line has increased, with dewpoints
nearing 70F and temperatures in the mid 70s where low stratus has
become scattered to broken. Resulting surface CAPE values now
range from 500 J/kg just south of the area of rain to 1000 J/kg
across the far southwest. This is in an area of increased
effective bulk shear, where values of 50-70kts. As the front
sinks southward, this unstable airmass will be suppressed
southward, ending any strong to severe storm potential through the
evening hours.

With surface winds showing slight backing just ahead of the
front/rain area, will need to watch individual thunderstorms for
rotation (the amount of surface CAPE and bulk shear will fully
support rotating updrafts). A watch is not an expected this
evening, but radar trends are being closely monitored.

14

Previous short-term discussion:
/Updated at 0320 AM CST Tue Feb 18 2020/

Through Wednesday.

Rain chances will remain high through the morning in the east as the
first wave moves out of the area. Clouds remain thick for the day as
we await a second wave to work into the region during the afternoon.
With the possible break in rain, temperatures will have a chance to
get up into the mid 60s north to low 70s south before the widespread
rains set up after 3 pm. Once the sun sets the front will begin to
work through the region. Look for the front to be near or just south
of the I-85 corridor by sunrise on Wednesday. Lows for the night
will drop into the 40s in the northwest behind the front, to upper
50s ahead of the front. There is a growing concern for flooding
potential across portions of Central Alabama as the rain and storms
will train over an area that already received or will be receiving
1/2 to 1" of rain through sunrise this morning. There is a
possibility that the same areas could receive another 1.5 to 2.5" by
this time Wednesday morning. Given the fact the ground is still
quite saturated and creeks and streams are still quite high, this
amount of rain over a short window could result in localized flash
flooding. Therefore we have issued a Flash Flood Watch through 6 AM
Wednesday.

The front clears the area Wednesday morning before stalling out to
our south. Much of the afternoon will be dry across the area. By the
evening hours, southerly flow will return and lift moisture up and
over the front, thus increasing rain chances across the south and
eventually into the north overnight. Exactly how far north it works
by sunrise Thursday is questionable, but at this time it appears the
best chances will be along and south of the I-22/I-20 corridors.

16

.LONG TERM...
/Updated at 0320 AM CST Tue Feb 18 2020/

Thursday through Tuesday.

The cold front is stalled across our southern most counties as
another upper level shortwave trough lifts northeastward through the
area. This will lead to widespread rain along and to the north of
the frontal boundary most of the day. This round of rain will
generally be light stratiform rain with 0.5 - 1.5 inches total
with the highest chances in the southern half of Central AL.
Temps won't increase much due to the cold front remaining to our
south, so look for highs in the 40s. Lack of instability will
prevent any convective potential.

A secondary surge of cold/dry air finally pushes the rain south and
east of our area Thursday night, and by Friday morning, temperatures
across the north will have dropped into the upper 20s to low 30s.
Friday and Saturday will have mostly clear skies with highs in the
50s.

A trough moves through the Rockies and develops a surface low that
lifts through the Great Plains Sunday night into Monday. Guidance
continues to show this system bringing our next chance for rain, but
models have struggled with how the trough will evolve and what the
track of the low will be. Therefore, I've continued trending PoPs up
Sunday afternoon through Tuesday, but will hold off mentioning any
thunderstorm chances until guidance comes into better agreement.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

A front will bring periods of scattered rain and thunderstorms
this evening and overnight. Uncertainty remains on the coverage
of thunderstorms...so only included VCTS at each TAF site for
now. Low level moisture will remain abundant through the TAF
period...with generally LIFR to IFR ceilings statewide. Winds
remaining brisk in the morning could limit fog development
some...though still expecting around IFR visibilities during the
morning Wednesday. Any stronger shower or thunderstorm could
further lower ceilings or visibilities at each TAF site.

24

&&

.FIRE WEATHER...

Widespread rain is expected through Wednesday. Highest amounts of
rainfall through this period will be along and south of I-20. Low
clouds and patchy fog will persist tonight, with cloud decks
remaining below 1kft through Wednesday morning. As a front moves
through the area, winds will become northerly tonight and
Wednesday. A second round of rain moves in Thursday behind the
front. Rain chances finally end Friday through Saturday as high
pressure builds in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     47  54  41  47  29 / 100  30  40  60  10
Anniston    49  54  43  48  31 / 100  40  50  70  10
Birmingham  48  54  44  48  32 / 100  40  60  70  10
Tuscaloosa  49  55  45  49  32 / 100  40  70  80   0
Calera      50  55  45  49  32 / 100  40  70  80  10
Auburn      55  57  44  48  35 / 100  50  80  90  30
Montgomery  57  60  49  54  36 /  90  50  90  90  20
Troy        61  61  50  55  38 /  80  50  90  90  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through late tonight for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Elmore...Etowah...
Fayette...Greene...Hale...Jefferson...Lamar...Lee...Marion...
Perry...Pickens...Randolph...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Feb 18, 11:01 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1101 AM CST Tue Feb 18 2020

ALZ011>015-017>050-192015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1101 AM CST Tue Feb 18 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Moderate to heavy rain today and tonight may lead to localized flash
flooding in low-lying or poor drainage areas. Rainfall totals
expected to be one to three inches with locally higher amounts.

Many river basins across Central Alabama are in flood stage. Please
see the latest river statements for specific details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

River basins will continue to experience flooding over the next
several days. Please see the latest river statements for specific
details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today and tonight for flooding.

In the hours before

Local storm report, Feb 18, 2:48 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST TUE FEB 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            5 NNE BLOUNTSVILLE      34.14N 86.55W
02/18/2020                   BLOUNT             AL   TRAINED SPOTTER

            WATER COVERING PORTIONS OF HACKNEY RD AND
            ALLDREDGE RD.

&&

TG
Local storm report, Feb 18, 3:09 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CST TUE FEB 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            MCLARTY                 34.17N 86.40W
02/18/2020                   BLOUNT             AL   EMERGENCY MNGR

            MOMAN RD DEEMED IMPASSABLE NEAR CR 21 IN THE
            HORTON COMMUNITY DUE TO WATER OVER THE ROAD.

&&

TG
Local storm report, Feb 18, 3:15 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST TUE FEB 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            5 ENE BLOUNTSVILLE      34.11N 86.51W
02/18/2020                   BLOUNT             AL   EMERGENCY MNGR

            WRIGHT RD DEEMED IMPASSABLE JUST OFF HWY 79
            DUE TO WATER OVER THE ROAD.

&&

TG
Local storm report, Feb 18, 3:27 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST TUE FEB 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLOOD            2 WNW HENDRIX           34.05N 86.48W
02/18/2020                   BLOUNT             AL   EMERGENCY MNGR

            COLD BRANCH CUT OFF RD DEEMED IMPASSABLE AT
            THE BRIDGE DUE TO WATER OVER THE ROAD.

&&

TG
Local storm report, Feb 18, 3:33 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CST TUE FEB 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLOOD            3 SSW BROOKSVILLE       34.14N 86.48W
02/18/2020                   BLOUNT             AL   EMERGENCY MNGR

            OLD SCOTT RD DEEMED IMPASSABLE BETWEEN THE
            3700 AND 3900 BLOCK.

&&

TG
Special weather statement, Feb 18, 4:23 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
423 PM CST Tue Feb 18 2020

ALZ023-182315-
Tuscaloosa AL-
423 PM CST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
515 PM CST...

At 422 PM CST, Doppler radar was tracking a strong thunderstorm over
Northport, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tuscaloosa, Northport, Holt, Lake View, Brookwood, Coaling, Vance,
Coker, Abernant, Tuscaloosa Amphitheater, Bryant Denny Stadium,
Tuscaloosa Regional Airport, Lake Wildwood, Deerlick Creek
Campgrounds, Mercedes Benz Of Alabama, North Bibb, East Brookwood,
Flatwoods, Peterson and Lake Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3332 8763 3336 8727 3337 8723 3336 8720
      3334 8720 3334 8718 3332 8718 3332 8716
      3331 8716 3331 8713 3329 8712 3324 8712
      3323 8715 3319 8720 3316 8720 3322 8770
TIME...MOT...LOC 2222Z 273DEG 24KT 3326 8759

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 11:52 PM CSTSpecial Weather StatementBMXMarion23 min
Feb 18, 2:57 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 24 more22 hr
Feb 18, 6:56 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Lowndes and 3 more3 hr
Feb 18, 7:03 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa7 hr
Feb 18, 10:40 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston6 hr
Feb 18, 12:45 PM CSTAreal Flood WarningBMXCherokee48 hr
Feb 18, 1:30 PM CSTAreal Flood WarningBMXBlount, Cherokee, Etowah, St. Clair6 hr
Feb 18, 2:52 PM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Pickens, Tuscaloosa, Walker6 hr
Feb 18, 4:23 PM CSTSpecial Weather StatementBMXTuscaloosa52 min
Feb 18, 4:31 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston5 hr
Feb 18, 4:45 PM CSTAreal Flood AdvisoryBMXCalhoun, Cleburne, Jefferson, St. Clair, Shelby, Talladega6 hr

Nearby

Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.